What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Aug 22, 2:01 PM MST, 7 hours 59 minutes earlier.
Area forecast discussion, Aug 22, 2:01 PM MST, 7 hours 59 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
301 PM MDT Tue Aug 22 2023
.DISCUSSION...
Today and Wednesday, our region is sandwiched between low pressure
over British Columbia and high pressure over the central US
states. This will keep SW flow aloft over us, directing some
Pacific moisture up and over the Rocky Mountains toward our
region. We can expect daily chances for some resulting showers and
thunderstorms during the evening and nighttime hours, but models
are not lining up that well. Confidence in precipitation
placement and timing is average or below average.
Tonight, thunderstorms will act like they are building and moving
northward from Billings toward Jordan, but after midnight a
heavier rain shower looks likely to move northeast from Forsyth
through Lindsay through Lambert.
Wednesday night showers and thunderstorms look like they will move
more from west to east from Zortman through Glasgow through
Culbertson.
Thursday through Sunday, the British Columbia Low moves eastward
and weakens the high pressure ridge for our region. This will
lead to some slightly cooler temperatures especially north for
Thursday and Friday.
Early next week, The ridge of high pressure rebuilds over our
region, which will bring a return to above normal temperatures -
widespread 90s.
----BMickelson
&&
.AVIATION...
PATTERN: Moist and warm conditions will remain in this SW flow
aloft pattern for at least a few days. Chances for showers and
thunderstorms will return in general each evening and night.
FLIGHT CONDITIONS: Mainly VFR, then briefly MVFR if a shower or
thunderstorm happens to pass directly over a TAF site.
WINDS: From the west this afternoon at 10 to 15 kts, becoming
light and variable this evening. Expect gusty and erratic winds
near storm late tonight and overnight. Wednesday, winds will set
up again from the west or northwest around 10 to 15 kts.
----BMickelson
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
weather.gov/glasgow
In the hours before
Special weather statement, Aug 22, 8:55 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Glasgow MT
955 PM MDT Tue Aug 22 2023
MTZ022-023-025-026-230500-
Garfield MT-Dawson MT-Prairie MT-McCone MT-
955 PM MDT Tue Aug 22 2023
...A strong thunderstorm will impact portions of southeastern
Garfield, southern McCone, northwestern Prairie and southwestern
Dawson Counties through 1100 PM MDT...
At 954 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northeast of Hillside, or 35 miles southwest of Circle, moving
northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Circle, Flowing Wells Rest Area, Lindsay, Brockway, Crow Rock,
Watkins, Van Norman, and Mccloud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4683 10562 4683 10583 4686 10584 4686 10602
4702 10625 4708 10663 4755 10649 4747 10520
4701 10508 4676 10562
TIME...MOT...LOC 0354Z 229DEG 40KT 4701 10607
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EnriquezSpecial weather statement, Aug 22, 9:08 PM MST, 52 minutes before
Special Weather Statement
National Weather Service Glasgow MT
1008 PM MDT Tue Aug 22 2023
MTZ025>027-230515-
Dawson MT-Prairie MT-Wibaux MT-
1008 PM MDT Tue Aug 22 2023
...A strong thunderstorm will impact portions of southwestern Wibaux,
southeastern Prairie and south central Dawson Counties through 1115
PM MDT...
At 1008 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Terry, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terry, Fallon, West Glendive, Hoyt, Mildred, Zero, Calypso, and
Marsh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4654 10524 4657 10525 4657 10545 4660 10545
4660 10549 4666 10549 4666 10558 4674 10558
4675 10562 4678 10562 4720 10485 4667 10438
4669 10461 4666 10462 4666 10473 4661 10474
4661 10486 4657 10486 4657 10498 4654 10499
TIME...MOT...LOC 0408Z 228DEG 32KT 4666 10546
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EnriquezSpecial weather statement, Aug 22, 10:00 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Glasgow MT
1100 PM MDT Tue Aug 22 2023
MTZ024>027-230600-
Richland MT-Dawson MT-Prairie MT-Wibaux MT-
1100 PM MDT Tue Aug 22 2023
...A strong thunderstorm will impact portions of Wibaux, southeastern
Prairie, Dawson and southeastern Richland Counties through MIDNIGHT
MDT...
At 1059 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lindsay, or 15 miles west of Glendive, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sidney, Glendive, Terry, Wibaux, Fallon, Bloomfield, Savage, West
Glendive, Lambert, Intake, Carlyle, Lindsay, Hoyt, Saint Phillip,
Crane, Yates, Hodges, Mildred, Forest Park, and Stipek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4654 10524 4657 10524 4657 10533 4723 10530
4772 10468 4771 10405 4664 10405 4664 10435
4667 10436 4668 10442 4669 10461 4666 10461
4666 10473 4661 10474 4661 10486 4657 10486
4657 10498 4654 10499
TIME...MOT...LOC 0459Z 218DEG 39KT 4717 10502
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Enriquez